Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 69, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 7, 1997, 10:27 AM CDT for Wood County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 1997, 10:27 AM CDT (15:27 UTC)
- Expired
- Jul 7, 1997, 2:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Wood County, TX
The radar
The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1132 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 071528 FFWSHV TXC499-071930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1027 AM CDT MON JUL 7 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 230 PM CDT FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...WOOD COUNTY AT 1025 AM...THE SHREVEPORT DOPPLER WEATHER RADAR CONTINUED TO SHOW NUMEROUS SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 20 IN NORTHEAST TEXAS THAT EXTENDED FROM MARSHALL THROUGH QUITMAN AND EMORY TEXAS. THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WERE INDICATED SOUTHEAST OF QUITMAN NEAR HAWKINS TEXAS. INDIVIDUAL THUNDERSTORMS CONTINUED TO MOVE EAST AT 10 TO 15 MILES AN HOUR WHILE THE ENTIRE AREA OF THUNDERSTORMS CONTINUED TO SHOW VERY LITTLE MOVEMENT. THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO REDEVELOP AND MOVE OVER THE SAME AREAS THAT HAVE RECIEVED UP TO FOUR INCHES OF RAIN THIS MONDAY MORNING. AS A RESULT...EXPECT FLOODING TO DEVELOP ACROSS PARTS OF WOOD COUNTY TEXAS ESPECIALLY IN AND AROUND THE HAWKINS AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 9:50 AM CDT, 37 minutes earlier.
Area forecast discussion, Jul 7, 9:50 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 950 AM CDT MON JUL 7 1997 CURRENT AREA OF SHOWERS AND THUNDERSTORMS OVER THE ARKLATEX CONTINUES TO DEVELOP IN MOIST AND UNSTABLE ATMOSHPERE OVER REGION AS UPPER VORT CENTER MOVES SLOWLY SE THROUGH S AR/NE TX/N LA. THIS ACTIVITY WAS OCCURING NEAR STATIONARY FRONTAL SYSTEM THAT EXENTED FROM THE ARKLATEX REGION AND SOUTHEAST OKLAHOMA THROUGH AR AND INTO N MS AND AL. EARLY MODEL OUTPUT FROM ETA SUGGESTS THAT VORT WILL SHIFT EAST INTO NE LA AND W MS BY 08/00 UTC WITH MAIN PVA ASSOCIATED WITH SYSTEM MOVING SOUTHEAST THROUGH E TX AND CENTRAL AND SOUTHERN LA. RAOB DATA THIS AM SHOWED A PRECIPITABLE WATER OF 1.95 INCHES WITH LIFTED INDEX VALUES OF -8...K INDEX OF 38 AND TOTAL TOTALS OF 49. WITH THIS IN MIND WILL LOWER TEMPS IN THE RAIN AND EXPECTED RAIN REGIONS FOR REMAINDER OF TODAY...BUMP UP THE POPS E TX AND N LA AND EXTREME S AR. DUE TO THE HIGH PRECIPITABLE WATER VALUES WILL MENTION RAINFALL HEAVY AT TIMES. SIX
In the hours before
Local storm report, Jul 7, 8:10 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
810 AM CDT THU JUL 07 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 AM HALLSVILLE TX FLOODING
07/07/97 HARRISON FLOODING REPORTED
ALONG HIGHWAY 450 IN
SEVERAL LOCATIONS FROM
HALLSVILLE TO NEAR
HARLETON ESPECIALLY ALONG
THE LITTLE CYPRESS BAYOU.Local storm report, Jul 7, 9:15 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
915 AM CDT THU JUL 07 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1340 PM 10 N LUFKIN TX 60 MPH TSTM GUST
07/06/97 LUFKINLocal storm report, Jul 7, 9:18 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
915 AM CDT THU JUL 07 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1340 PM 10 N LUFKIN TX 60 MPH TSTM GUST
07/06/97 LUFKINSpecial weather statement, Jul 7, 10:00 AM CDT, 27 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-071600- THUNDERSTORM OUTLOK EMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT MON JUL 7 1997 AN UPPER LEVEL SYSTEM OVER NORTHERN SECTIONS OF THE FOUR STATES REGION THIS MORNING WILL MOVE SLOWLY SOUTHEAST AND INTO THE EASTERN SECTIONS OF THE REGION BY LATE THIS AFTERNOON AND THEN EAST AREA BY LATE TONIGHT. ON THE SURFACE A WEAK STATIONARY FRONTAL SYSTEM EXTENDED FROM NORTHEAST TEXAS THROUGH ARKANSAS AND INTO NORTHERN MISSISSIPPI. WITH THE ATMPOSTHERE MOIST AND UNSTABLE OVER THE REION AS WELL...SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE REGION TODAY AND INTO TONIGHT BUT END AS THE UPPER LEVEL SYSTEM MOVES EAST AND OUT OF THE AREA. THE SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AS THE MAIN THREAT AND A FEW ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE... HOWEVER STORM SPOTTER AND EMERGENCY MANAGEMENT OFFICALS ARE NOT EXPECTED TO BE ACTIVATED THIS AFTERNOON OR EVENING. SIX
Special weather statement, Jul 7, 10:03 AM CDT, 24 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-071600- THUNDERSTORM OUTLOK EMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT MON JUL 7 1997 AN UPPER LEVEL SYSTEM OVER NORTHERN SECTIONS OF THE FOUR STATES REGION THIS MORNING WILL MOVE SLOWLY SOUTHEAST AND INTO THE EASTERN SECTIONS OF THE REGION BY LATE THIS AFTERNOON AND THEN EAST AREA BY LATE TONIGHT. ON THE SURFACE A WEAK STATIONARY FRONTAL SYSTEM EXTENDED FROM NORTHEAST TEXAS THROUGH ARKANSAS AND INTO NORTHERN MISSISSIPPI. WITH THE ATMPOSTHERE MOIST AND UNSTABLE OVER THE REION AS WELL...SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE REGION TODAY AND INTO TONIGHT BUT END AS THE UPPER LEVEL SYSTEM MOVES EAST AND OUT OF THE AREA. THE SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AS THE MAIN THREAT AND A FEW ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE... HOWEVER STORM SPOTTER AND EMERGENCY MANAGEMENT OFFICALS ARE NOT EXPECTED TO BE ACTIVATED THIS AFTERNOON OR EVENING. SIX
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:01 AM CDT | Flash Flood Warning | SHV | Harrison | 4 hr |
| Jul 7, 9:12 AM CDT | Flash Flood Warning | SHV | Gregg | 4 hr |
| Jul 7, 9:28 AM CDT | Flash Flood Warning | SHV | Smith | 4 hr |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.